Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 5, 2016, 6:27 PM PDT for Plumas County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 6:27 PM PDT (01:27 UTC)
- Expired
- Jun 5, 2016, 7:15 PM PDT
- In force
- 48 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Plumas County, CA
The radar
The Beale AFB radar (KBBX), 93 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3188 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WUUS56 KSTO 060127
SVRSTO
CAC063-060215-
/O.NEW.KSTO.SV.W.0010.160606T0127Z-160606T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
627 PM PDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 715 PM PDT
* AT 626 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER CANYONDAM...OR 9 MILES
SOUTHEAST OF CHESTER...AND MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWAIN...CARIBOU...CANYONDAM...SENECA...LAKE ALMANOR...
LAKE ALMANOR PENINSULA...INDIAN FALLS...
LAKE ALMANOR COUNTRY CLUB...CRESCENT MILLS...PAXTON...
HAMILTON BRANCH...ALMANOR...EAST SHORE...LAKE ALMANOR WEST...
PRATTVILLE...KEDDIE AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4025 12104 4024 12104 4024 12101 4023 12100
4022 12100 4022 12097 4020 12093 4005 12084
3999 12103 4012 12135 4031 12116
TIME...MOT...LOC 0126Z 028DEG 7KT 4020 12111
$$
CS1 follow-up statement
070
WWUS56 KSTO 060214
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
714 PM PDT SUN JUN 5 2016
CAC063-060224-
/O.EXP.KSTO.SV.W.0010.000000T0000Z-160606T0215Z/
PLUMAS CA-
714 PM PDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLUMAS COUNTY WILL
EXPIRE AT 715 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4025 12104 4024 12104 4024 12101 4023 12100
4022 12100 4022 12097 4020 12093 4005 12084
3999 12103 4012 12135 4031 12116
TIME...MOT...LOC 0206Z 028DEG 7KT 4020 12111
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:20 PM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 4:20 PM PDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 420 PM PDT SUN JUN 5 2016 .SYNOPSIS... Very warm to Hot weather through Monday, with slight cooling afterwards. Isolated to scattered thunderstorms possible through Monday...mainly over the mountains with a slight chance for some storms over the Northern Sacramento Valley this evening. && .DISCUSSION... Low pressure area is now centered over Northern Eastern California and Western Nevada. The HRRR indicates that shower and thunderstorm activity will increase over the Southern Cascades and far Northern Sierra Nevada this afternoon and evening. The storms look like they may be capable of producing strong winds, heavy rain and hail. Isolated activity south of I-80 is expected to dissipate early this evening with the main focus continuing over the north. The HRRR model is indicating some possible activity rotating around the low and into the Northern Sacramento Valley this evening so have included slight chance mention in the forecast. As the low moves into Nevada on Monday some residual moisture that lingers over the mountains could cause some additional thunderstorm activity but in general expect less storms than what will happen this afternoon and later this evening. The profiles on Monday look better for producing larger hail on Monday than today. The Northern Sacramento Valley looks like it will be warmer on Monday with highs around 102. Further south highs should be in the mid to upper 90s with the delta warming up into the upper 80s. Greater cooling is expected Tuesday and Wednesday and dry weather as a deep trough of low pressure develops off the coast and replaces the high pressure ridge over the area with cyclonic flow. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) The consensus of the model forecasts continue to indicate an upper level trough of low pressure will move into the Pacific Northwest Thursday through Saturday. This disturbance will bring cooler high temperatures in the mid to upper 80s in the valley and 60s to 70s in the foothills and higher elevations. Disagreements in the models still exist between whether the upper level system will translate to showers and thunderstorms for the northern portions of the valley and mountains. The ECMWF has now emerged as the model most aggressive with bringing precipitation, with the GFS now backing off on precipitation chances. Due to the consistency of the progression of the upper level low that should clip the northern most portions of the forecast area, official forecast now includes some slight chances for showers and thunderstorms for Friday afternoon through Saturday night. && .AVIATION... VFR conditions are expected for the next 24 hours. Light wind shifts are expected through the forecast period. Thunderstorms are expected to develop this evening over the northern portions of the mountains and valley, which may affect KRDD. Developing storms could cause erratic wind shifts and gusts and frequent lightning. Storms may also affect KRBL, but confidence is lower at this time and placed a vicinity mention in the TAF. Storms should dissipate after 6z. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.